Jump to content

yogini

Volunteer
  • Posts

    3,071
  • Joined

  • Last visited

Everything posted by yogini

  1. I always seem to feel the worst during my period. For the past 10 days or so, I had been experiencing horrible symptoms. When I walked, I felt like the ground was tilting in all different directions, I had a rapid hearbeat, and severe tachycardia attacks. And I felt confused and spacey. But now that my period is over, I almost feel like a new person. The symptoms are there, but they are much milder. I think that every time I've had a bad attack, it's been right before or during my period. Does anyone else experience this? Also I'm wondering whether there is anything I can do to make things better during this time, such as upping my dose of beta blockers or taking birth control pills. I'll need to check with my Dr., but would love to hear your experience. Thanks!
  2. I had shortness of breath when I first came down with POTS and I still sometimes get it from time to time. I don't have any advice to offer, but hang in there. I know it's scary.
  3. By the way, runnergirl, I also have the problem of my heart rate disproportionately increasing when I do small things such as rolling over or drinking a glass of water. For some stupid reason, I never thought to mention it to my doctor. I have found this discussion group so helpful! Anyway, I will bring it up when I go to the Mayo Clinic on Tuesday. Hopefully my bill won't be $14K!
  4. I'm another one that was generally very healthy 7 months ago. I led a very full and hectic life. I worked out 5 times a week and was in very good physical shape. One day in the middle of my workout, I started feeling really dizzy and the rest is history. I have had periods over the past few months where I felt almost normal, followed by periods of terrible relapse. The first couple of times that I was in "remission" I almost beleived that I had totally recovered, but now I am beginning to realize that it isn't going to be that easy. My doctors (who admittedly haven't been the greatest) have told me that my POTS was caused by a virus and that it will dissapear in "a year or two." I have also read this on the internet. I am clinging to this hope and let's all keep our fingers crossed for one another!
  5. I'm another one that was generally very healthy 7 months ago. I led a very full and hectic life. I worked out 5 times a week and was in very good physical shape. One day in the middle of my workout, I started feeling really dizzy and the rest is history. I have had periods over the past few months where I felt almost normal, followed by periods of terrible relapse. The first couple of times that I was in "remission" I almost beleived that I had totally recovered, but now I am beginning to realize that it isn't going to be that easy. My doctors (who admittedly haven't been the greatest) have told me that my POTS was caused by a virus and that it will dissapear in "a year or two." I have also read this on the internet. I am clinging to this hope and let's all keep our fingers crossed for one another!
  6. I definitely hear my pulse in my ears at night; fortunately I haven't seen it yet...
  7. Florinef causes you to retain salt, which in turn causes you to retain water and results in an increase in blood pressure. Calypso, are you on a high salt diet, even though you are not taking florinef?
  8. Thanks, Jessica. I wasn't sure it was possible to experience POTS symptoms while my BP and heart rate were in normal range. And here I was trying to increase my blood pressure further because I thought that's what the problem was.
  9. Emily, That's exactly how I feel - like too much blood is rushing to my head. But I will hang in there. Thanks!
  10. Also, I hear this horrible crackling sound, as if someone is crumpling paper in my ear. I notice these noises the most in the am and at night. (During the day I think they are drowned out by NYC noise.)
  11. Fortunately, the first tilt table test that I took was positive (very postitive). But then I went to see a neurologist who supposedly specialized in treating POTS. He did a second tilt test, which came back negative. (I think the difference was that I was taking florinef before the 2nd one. Although I stopped it a few days before, I think it affected my blood volume.) After the 2nd tilt test the Dr. told me I had overcome my POTS and that I didn't need to take any medicine. That turned out to be a disaster; a couple weeks later my heart started beating like crazy on my way to work and I wound up spending the night in the hospital. Five months later, I am still having symptoms. So the moral of the story is, if you think you have POTS, go with your gut. A single negative tilt test doesn't necessarily rule out POTS.
  12. Thanks. My BP is definitely not too high. It's around 115/75 or 120/80, which is MUCH higher than it has been in a long time! (I have also been having salt like crazy, even though I HATE it.) The dizziness seems to have gone down somewhat with the hose, knock on wood, but by no means completely gone. I think I just feel weird with the waist high hose, so I will have to try the thigh high.
  13. Thanks to all of you for your replies. Ginger, it probably wouldn't hurt to see both a cardiologist and a neurologist. But neither may be able to answer the question unless they have a great deal of experience treating POTS. During the past 7 months, I have been to 4 neurologists in the NYC area, two of which supposedly specialize in treating POTS. But with the exception of one of these doctors (who unfortunately won't even return my call), none of them seemed to have much of a clue about POTS. We probably all know more from reading on the internet than seeing some of these Drs. (BTW, I have had mild pain in the ears, but a lot of pressure and ringing. I think it happens when my other POTS symptoms are happening, but I am not really sure.) It is frustrating, because all of my doctors new I had the POTS, but diagnosed me with the ear condition anyway. My cardiologist told me that the dizziness in May (occuring 4 months after my POTS diagnosis) could not be related to my POTS, because my blood pressure and heart rate were under control. I think this is totally wrong. Even though my blood pressure and pulse are decent for the most part, right now I am experiencing symptoms of POTS other than the ringing in the ears and the "up and down" dizziness. My hands and legs have been turning bright red, I have numbness, occasionally very rapid heart rate, and severe heat and cold intolerance. I barely had these symptoms on the higher dose of florinef. And I have tried reducing my florinef twice and th symptoms occured both times. I would probably feel better if I just increased it again, but I am going to wait until after my appointment at the Mayo Clinic, which is in less than 2 weeks! I am tired of guessing and trying to figure out my own treatment.
  14. Thanks! I read the posts and noone mentioned having symptoms, so maybe it's just me. I have the pantyhose right now, so maybe I should try switching to thigh high.
  15. I tried wearing compression hose for the first time last week. I understand that the recommended compression for POTS is 30-40mmHg. I bought 20-30mmHg pantyhose to start off with, and I felt slightly nauseous the first day I wore it. The second day I wore it, I had a terrible headache. I am not sure if either of these symptoms are related to the pantyhose or just to my POTS. I'm wondering whether anyone else has experienced any problems or has any advice on compression hose. I have been unable to get in touch with my local Dr. and I will be flying to the Mayo Clinic in 2 weeks. I want to make sure the flight goes smoothly, so I think I need to wear compression hose of some kind. Thanks!
  16. I am a new poster to this message board. It's so nice to see that there are other people going through the same thing. I probably should have posted months ago. Has anyone with POTS ever been diagnosed or misdiagnosed with an inner ear condition? I came down with POTS in mid-Feb 2004. After a few months of fumbling around with various Drs., my situation seemed to be mostly under control with florinef and atenolol. In May, a doctor suggested that I try reducing the florinef. About two weeks later, I started experiencing severe dizziness symptoms which felt different than my original symptoms. I didn't have any spinning sensation. but felt like I or the room was moving up and down when walking and standing (sometimes when sitting). My cardiologist said it couldn't be related to the POTS because my blood pressure and heart rate were under control. I went to an ENT, who gave me an ENG, posturography and rotary chair test. The first test showed a possible ear problem, but the 2nd two test came back normal. I have been going to vestibular rehab for nearly 3 months and it seemed to help and greatly reduce my dizziness. During this time, I also increased my florinef back to .2 mg. I went to see a neurologist in late July who specializes in treating pots. She told me I should try to go off all of my medicines gradually. Again, two weeks after reducing the florinef to .1 mg, I started experincing the same up and down dizziness all over again. My ENT says that it likely isn't an ear problem, because ear problems don't worsen all of a sudden. But he doesn't know for sure. And my neurologist who told me to reduce the medicine isn't returning my call. I have gotten so fed up with all this that I am going to the Mayo Clinic in Rochester in two weeks. But I would love to hear from anyone who has any thoughts on this. Thanks
×
×
  • Create New...